MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOHMANN RETRACTOR 8MM NARROW TIP 215MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOHMANN RETRACTOR 8MM NARROW TIP 215MM
Model Number 399.197
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, the hohmann retractor was observed to be broken.There were no patient and surgical involvement.This complaint involves one (1) hohmann retractor 8mm narrow tip 215mm.This is 1 fo 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: hohmann retractor 8mm narrow tip 215mm was received at us cq.Upon visual inspection at cq, it is observed that the distal tip of the retractor was slightly deformed but not broken.There were few discolored spots found on the surface of the body which would not contribute to the complaint condition.Thus, the reported broken condition cannot be confirmed.Dimensional inspection: dimensional inspection of the received device was performed at cq.The thickness of the retractor near the deformed location was measured and is within specification as per the drawing.Document/ specification review: the following drawings were reviewed during the investigation: retractor, hoffmann 8mm width, 210mm length, narrow tip no design issues or discrepancies were noted during the investigation.Investigation conclusion: visual inspection and dimensional inspection of the returned device, and document/ specification review were performed at cq.While a definitive root cause could not be determined, it is possible that the device might have encountered unintended forces.This complaint is not being confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified during this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: part number: 399.197; lot number: t152850; manufacturing site: tuttlingen; release to warehouse date: 09-jun-2017.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOHMANN RETRACTOR 8MM NARROW TIP 215MM
Common Device Name
RETRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9219717
Report Number2939274-2019-61653
Device Sequence Number2985818
Product Code GAD
UDI-Device Identifier10886982202543
UDI-Public(01)10886982202543
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.197
Device Catalogue Number399.197
Device Lot NumberT152850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1